Alert archive / Washington / River Flood Warnings in 2012
River Flood Warning 16, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Feb 22, 2012, 10:26 AM PST for Lewis County, Washington. It took effect at Feb 22, 2012, 3:55 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 10:26 AM PST (18:26 UTC)
- In effect from
- Feb 22, 2012, 3:55 PM PST
- Expired
- Feb 22, 2012, 9:27 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
- Flood severity
- Minor
County Lewis County, WA
The radar
The Portland,OR radar (KRTX), 106 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowlitz River at Randle (RAWW1). The gauge peaked at 17.51 ft at Feb 22, 2012, 7:00 PM PST.
- Action stage
- 13.2 ft
- Minor stage
- 18 ft
- Moderate stage
- 20 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14231000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
638 WGUS46 KSEW 221826 FLWSEW BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SEATTLE WA 1026 AM PST WED FEB 22 2012 ...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WASHINGTON... GREEN RIVER NEAR AUBURN AFFECTING KING COUNTY. COWLITZ RIVER AT RANDLE AFFECTING LEWIS COUNTY. .FLOOD BULLETIN NO. 13 THE HEAVY RAIN OF THE LAST FEW DAYS HAS ENDED AND JUST SHOWERS REMAIN FOR THE REST OF TODAY. SINCE MONDAY NIGHT...4 TO 7 INCHES OF RAIN HAS FALLEN AROUND THE GREEN RIVER BASIN AND 2 TO 6 INCHES IN THE COWLITZ RIVER BASIN PRODUCING LARGE RISES ON THESE RIVERS. THESE RIVERS CONTINUE TO RISE AS THE WATER DRAINS FROM THE BASINS...RISING ABOVE FLOOD STAGE LATER TODAY. THE RESERVOIR BEHIND HOWARD HANSON DAM WILL BE DRAINED AS IS USUALLY DONE AFTER THE FLOOD HAS PEAKED UPSTREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA. && WAC033-230326- /O.NEW.KSEW.FL.W.0015.120222T2237Z-120226T0352Z/ /AUBW1.1.ER.120222T2237Z.120223T1200Z.120225T1552Z.NO/ 1026 AM PST WED FEB 22 2012 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE GREEN RIVER NEAR AUBURN * FROM THIS AFTERNOON TO SATURDAY EVENING. * AT 9:45 AM WEDNESDAY THE FLOW WAS 8108 CFS. * FLOOD FLOW IS 9000 CFS. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD FLOW AROUND 3 PM WEDNESDAY AND CREST NEAR 10764 CFS AROUND 4 AM THURSDAY. THE RIVER WILL FALL BELOW FLOOD FLOW SATURDAY MORNING. * IMPACT...AT 9000 CFS...THE GREEN RIVER WILL FLOOD LOW AREAS OF THE MIDDLE GREEN RIVER VALLEY WITH WATER OVER SE GREEN VALLEY RD. SOME BACKWATER INUNDATION IS POSSIBLE IN LOWER MILL CREEK BASIN BETWEEN AUBURN AND KENT. A FLOW OF 9000 CFS FEET ON THE GREEN RIVER CORRESPONDS TO A PHASE 3 FLOOD IN THE KING COUNTY FLOOD SYSTEM. $$ WAC041-230326- /O.NEW.KSEW.FL.W.0016.120222T2328Z-120223T1743Z/ /RAWW1.1.ER.120222T2328Z.120223T0600Z.120223T0843Z.NO/ 1026 AM PST WED FEB 22 2012 THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A * FLOOD WARNING FOR THE COWLITZ RIVER AT RANDLE * FROM THIS AFTERNOON TO THURSDAY MORNING. * AT 10:00 AM WEDNESDAY THE STAGE WAS 14.9 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 3 PM WEDNESDAY AND CREST NEAR 18.5 FEET AROUND 10 PM WEDNESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING. * IMPACT...AT 18.0 FEET...THE COWLITZ RIVER WILL CAUSE MINOR FLOODING FROM THE VICINITY OF RANDLE DOWNSTREAM THROUGH RIFFE LAKE... COVERING NEARBY FARM LANDS AND SEVERAL ROADS. $$ WEATHER.GOV/SEATTLE JBB
2 follow-up statements
331
WGUS86 KSEW 222324
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
324 PM PST WED FEB 22 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
PUYALLUP RIVER NEAR ORTING AFFECTING PIERCE COUNTY.
COWLITZ RIVER AT RANDLE AFFECTING LEWIS COUNTY.
NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY.
.FLOOD BULLETIN NO. 15
SOUTH WEST REGION
THE HEAVY RAIN IS OVER AND JUST SHOWERS REMAIN WITH LOWERING SNOW
LEVEL TO AROUND 2500 FEET. UPPER REACHES OF RIVERS HAVE CRESTED BUT
SOME LOWER REACHES WILL CREST TONIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC053-230724-
/O.EXT.KSEW.FL.W.0007.000000T0000Z-120223T1657Z/
/ORTW1.1.ER.120222T1239Z.120222T1745Z.120223T0757Z.NO/
324 PM PST WED FEB 22 2012
...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE PUYALLUP RIVER NEAR ORTING
* UNTIL THURSDAY MORNING.
* AT 2:45 PM WEDNESDAY THE FLOW WAS 5110 CFS.
* FLOOD FLOW IS 4500 CFS.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER HAS CRESTED AT 7850 CFS AND WILL CONTINUE TO
FALL TO BELOW FLOOD FLOW TONIGHT.
* IMPACT...AT 4500 CFS...THE PUYALLUP RIVER WILL FLOOD SOME AREAS
ALONG THE UPPER PUYALLUP RIVER ABOVE ORTING. AREAS INCLUDE BUT ARE
NOT LIMITED TO THE NEADHAM ROAD VICINITY...ORVILLE ROAD EAST
VICINITY IN AREAS SOUTH OF BROOKS ROAD EAST AND NORTH OF ELECTRON
ROAD...AND THE COUNTRY SUBDIVISION/TOMOLLA TREE FARM VICINITY.
$$
WAC041-230724-
/O.EXT.KSEW.FL.W.0016.120222T2355Z-120223T0958Z/
/RAWW1.1.ER.120222T2355Z.120223T0000Z.120223T0058Z.NO/
324 PM PST WED FEB 22 2012
THE FLOOD WARNING CONTINUES FOR
THE COWLITZ RIVER AT RANDLE
* FROM 4 PM WEDNESDAY UNTIL LATE TONIGHT.
* AT 3:00 PM WEDNESDAY THE STAGE WAS 17.1 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 5 PM
WEDNESDAY AND CREST NEAR FLOOD STAGE AROUND 6 PM WEDNESDAY. THE
RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 18.0 FEET...THE COWLITZ RIVER WILL CAUSE MINOR FLOODING
FROM THE VICINITY OF RANDLE DOWNSTREAM THROUGH RIFFE LAKE...
COVERING NEARBY FARM LANDS AND SEVERAL ROADS.
$$
WAC041-230724-
/O.EXT.KSEW.FL.W.0014.000000T0000Z-120223T1742Z/
/NEWW1.1.ER.120222T1854Z.120223T0000Z.120223T0842Z.NO/
324 PM PST WED FEB 22 2012
...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE NEWAUKUM R NR CHEHALIS
* UNTIL THURSDAY MORNING.
* AT 2:45 PM WEDNESDAY THE STAGE WAS 11.0 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CRESSTING NOW NEAR 11.0 FEET. THE RIVER
WILL FALL BELOW FLOOD STAGE EARLY THURSDAY MORNING.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND
RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS
FORKS. FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE
JACKSON HWY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...HAMILTON...
TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...RICE...SENN...LUCAS
CREEK...MIDDLE FORK AND NORTH FORK ROADS. A STAGE OF 10.5 ON THE
NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD IN THE LEWIS COUNTY
FLOOD SYSTEM.
$$
WEATHER.GOV/SEATTLE
JBB087
WGUS86 KSEW 230527
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
927 PM PST WED FEB 22 2012
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
PUYALLUP RIVER NEAR ORTING AFFECTING PIERCE COUNTY.
COWLITZ RIVER AT RANDLE AFFECTING LEWIS COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
WASHINGTON...
NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY.
.FLOOD BULLETIN NO. 17
SOUTH WEST REGION
THE UPPER REACHES OF WESTERN WASHINGTON RIVERS CRESTED EARLIER TODAY.
THE LOWER REACHES OF THE RIVERS WILL CREST TONIGHT THROUGH THURSDAY
MORNING AS THE CRESTS CONTINUE TO MOVE DOWNSTREAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC053-230557-
/O.CAN.KSEW.FL.W.0007.000000T0000Z-120223T1657Z/
/ORTW1.1.ER.120222T1239Z.120222T1745Z.120223T0111Z.NO/
927 PM PST WED FEB 22 2012
THE PUYALLUP RIVER NEAR ORTING
* AT 7:45 PM WEDNESDAY THE FLOW WAS 4030 CFS.
* FLOOD FLOW IS 4500 CFS.
* FELL BELOW FLOOD FLOW THIS EVENING.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE AT 5 PM WEDNESDAY AND
WILL CONTINUE TO FALL.
* IMPACT...AT 4000 CFS...THE PUYALLUP RIVER WILL LOCALLY SPILL OVER
ITS BANKS.
$$
WAC041-230557-
/O.CAN.KSEW.FL.W.0016.000000T0000Z-120223T0958Z/
/RAWW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
927 PM PST WED FEB 22 2012
THE FLOOD WARNING IS CANCELLED FOR
THE COWLITZ RIVER AT RANDLE
* AT 9:00 PM WEDNESDAY THE STAGE WAS 17.3 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER CRESTED ABOUT A HALF FOOT BELOW FLOOD STAGE
EARLY THIS EVENING...AND IT WILL CONTINUE TO FALL.
$$
WAC041-231327-
/O.CON.KSEW.FL.W.0014.000000T0000Z-120223T1742Z/
/NEWW1.1.ER.120222T1854Z.120222T2330Z.120223T0842Z.NO/
927 PM PST WED FEB 22 2012
THE FLOOD WARNING CONTINUES FOR
THE NEWAUKUM RIVER NEAR CHEHALIS
* FROM 11 AM WEDNESDAY UNTIL THURSDAY MORNING.
* AT 8:45 PM WEDNESDAY THE STAGE WAS 10.1 FEET.
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND
RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS
FORKS. FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE
JACKSON HIGHWAY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...
HAMILTON...TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...
RICE...SENN...LUCAS CREEK...MIDDLE FORK AND NORTH FORK ROADS. A
STAGE OF 10.5 ON THE NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD
IN THE LEWIS COUNTY FLOOD SYSTEM.
$$
MCDONNAL
WEATHER.GOV/SEATTLEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 9:40 AM PST, 46 minutes earlier.
Area forecast discussion, Feb 22, 9:40 AM PST, 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
940 AM PST WED FEB 22 2012
CORRECTED TYPO IN THE SYNOPSIS.
.SYNOPSIS...SHOWERY WEATHER WILL PREVAIL OVER THE AREA TODAY IN THE
WAKE OF THE COLD FRONT THAT MOVED THROUGH EARLIER. HIGH PRESSURE
ALOFT WILL PREVAIL OVER THE REGION TONIGHT AND THURSDAY FOR DRIER
WEATHER. A FRONTAL SYSTEM WILL BRING MORE RAIN AND MOUNTAIN SNOW TO
THE AREA ON FRIDAY.
&&
.NEAR TERM...CONDITIONS IMPROVED FASTER THAN WHAT THE MODELS
INDICATED. THE SHOWERS HAVE BECOME MOSTLY SCATTERED ACROSS THE
CWA THIS MORNING...PROMPTING AN UPDATE TO THE FORECAST. IN
FACT...SOME AREAS WERE SEEING SUNNY SKIES THIS MORNING.
.SHORT TERM...
MOST OF THE SHOWER ACTIVITY WILL BE FOCUSED IN THE PUGET SOUND
CONVERGENCE ZONE OVER KING COUNTY BUT WITH THE STRONG FLOW ALOFT
EXPECT THIS FEATURE TO GET PUSHED INTO THE CASCADES. SNOW LEVELS...
WHICH STUBBORNLY HELD AROUND THE 4000-5000 FOOT RANGE IN THE
CASCADES OVERNIGHT WILL DROP TO AROUND 2500 FEET THIS AFTERNOON.
OROGRAPHIC FLOW INTO THE CASCADES WILL WEAKEN BUT 850 MB WINDS
REMAINING IN THE 30-40 KNOT RANGE TODAY. WILL STAY WITH THE SNOW
ADVISORY FOR THE CASCADES WITH THE CENTRAL CASCADES LIKELY GETTING
AS MUCH AS A FOOT OF NEW SNOW BY MIDNIGHT TONIGHT. THE HIGHEST
ACCUMULATIONS WILL BE SOUTH OF STEVENS PASS.
UPPER LEVEL RIDGE CONTINUES TO BUILD OFFSHORE TONIGHT WITH SURFACE
HIGH PRESSURE BUILDING INTO WESTERN WASHINGTON. THE COMBINATION OF
THESE TWO FACTORS WILL BRING ABOUT AN END TO THE SHOWER ACTIVITY FOR
THE LOWLANDS. 850 MB WINDS STILL AROUND 30 KNOTS THIS EVENING INTO
THE CASCADES SO WILL KEEP THE SNOW ADVISORY GOING UNTIL MIDNIGHT
TONIGHT. OROGRAPHIC FLOW WEAKENING AFTER MIDNIGHT INTO THURSDAY
MORNING.
A LITTLE BREAK IN THE ACTION ON THURSDAY WITH THE UPPER LEVEL RIDGE
OFFSHORE AND SURFACE HIGH PRESSURE OVER THE AREA. THE BREAK WILL BE
SHORT LIVE AS THE NEXT SYSTEM TO REACH THE AREA APPROACHES THURSDAY
NIGHT. WARM FRONT BRUSHES BY WESTERN WASHINGTON LATER THURSDAY NIGHT
INTO FRIDAY MORNING WITH THE PRECIPITATION OUT AHEAD OF THE TRAILING
COLD FRONT SPREADING ACROSS THE AREA BY NOON FRIDAY. COLD FRONT
MOVING THROUGH WESTERN WASHINGTON FRIDAY NIGHT. SNOW LEVELS SHOULD
REMAIN BELOW PASS LEVELS AHEAD AND WITH THE FRONT. THIS SYSTEM HAS
THE POTENTIAL TO BE A BIG SNOW PRODUCER FOR THE MOUNTAINS. FELTON
.LONG TERM FROM THE PREV DISCUSSION...
EXTENDED MODELS IN GOOD AGREEMENT AGAIN THIS MORNING WITH A COOL
UPPER LEVEL TROUGH MOVING INTO WESTERN WASHINGTON BEHIND THE COLD
FRONT LATE FRIDAY NIGHT INTO THE WEEKEND. NO REAL ORGANIZED SYSTEM
MOVING INTO THE AREA BUT WITH THE UNSTABLE AIR MASS SHOWERS WILL POP
UP ESPECIALLY DURING THE DAYLIGHT HOURS. 1000-850 MB THICKNESS
VALUES START OUT OVER 1300 METERS BUT BY SATURDAY NIGHT DROP BELOW
1300 METERS AND STAY BELOW 1300 METERS THROUGH MONDAY. BOTH THE
ECMWF AND THE GFS SHOW A TROUGH AXIS MOVING THROUGH WESTERN
WASHINGTON SUNDAY AFTERNOON. THIS COULD HELP FOCUS THE SHOWER
ACTIVITY AT THAT TIME. CURRENT FORECAST HAS A BROAD BRUSH CHANCE OF
RAIN AND SNOW SHOWERS FOR THE LOWLANDS. WILL STAY WITH THAT IDEA IN
THE MORNING PACKAGE. MODEL SOLUTIONS START TO DIVERGE ON DAY 7 WITH
THE ECMWF BRINGING ANOTHER FRONT INTO THE AREA WHILE THE GFS IS
STRONGER WITH THE UPPER LEVEL RIDGING AND KEEPS THE FRONT OFFSHORE.
WILL CONTINUE THE CHANCE POPS FORECAST FOR DAY 7. FELTON/05
&&
.HYDROLOGY...
ANOTHER 1 TO 3 INCHES OF PRECIPITATION IS LIKELY IN THE CENTRAL
CASCADES TODAY BUT MUCH OF THIS WILL FALL AS SNOW AS THE SNOW LEVELS
WERE ALREADY COMING DOWN THIS MORNING AND SHOULD BE NEAR 2500 FEET
BY THIS AFTERNOON. ADDITIONALLY...THE PRECIP HAS ALREADY BECOME
SHOWERY IN CHARACTER OR OF THE HIT OR MISS VARIETY W OF THE
CASCADES. DECREASING RAINFALL AND LOWERING SNOW LEVELS WILL ALLOW
THE UPPER REACHES OF MOST RIVERS TO CREST THIS MORNING...AND CRESTS
WILL FLOW DOWNSTREAM LATER TODAY AND TONIGHT.
THE RIVERS FLOWING OFF THE WEST SLOPES OF THE CENTRAL CASCADES HAVE
RISEN MOST SHARPLY. THE PILCHUCK...STILLAGUAMISH...TOLT...AND
SNOQUALMIE RIVERS HAVE REACHED FLOOD STAGE. FLOOD WARNINGS ARE IN
EFFECT...CALLING FOR MINOR TO MODERATE FLOODING ON THOSE RIVERS.
FLOOD WARNINGS HAVE ALSO BEEN ISSUED FOR THE SKYKOMISH RIVER...WHICH
IS RISING MORE SLOWLY THAN EXPECTED EARLY THIS MORNING...AND THE
REACH OF THE PUYALLUP RIVER NEAR ORTING...WHICH IS CLOSE TO REACHING
FLOOD STAGE.
OTHER RIVERS STILL FACE A THREAT OF FLOODING...AND ADDITIONAL
WARNINGS COULD BE ISSUED. THE GREATEST THREAT IS PROBABLY ON THE
SNOHOMISH RIVER...WHICH IS FORMED BY THE CONFLUENCE OF THE SKYKOMISH
AND SNOQUALMIE RIVERS. NWRFC GUIDANCE STILL SHOWS THE SNOHOMISH
CRESTING IN THE MODERATE FLOOD RANGE. HOWEVER...GIVEN THE SLUGGISH
BEHAVIOR OF THE SKYKOMISH -- WHICH IS THE MAIN DRIVER FOR THE
SNOHOMISH CREST -- I AM GOING TO HOLD OFF ON ISSUING A FLOOD WARNING
FOR THE SNOHOMISH FOR NOW.
THE LATEST RUN OF THE HYDROLOGIC MODELS ALSO SUGGESTS THERE COULD BE
MINOR FLOODING ALONG REACHES OF THE COWLITZ AND GREEN RIVERS. RIVERS
FLOWING OFF THE OLYMPIC MOUNTAINS...ESPECIALLY THE BOGACHIEL...ALSO
BEAR CLOSE WATCH. RIVERS OF THE CHEHALIS BASIN AND THE NORTH
CASCADES...NAMELY THE NOOKSACK AND THE SKAGIT...APPEAR TO FACE A
MINIMAL THREAT OF FLOODING.
THE FLOOD WATCH THAT IS IN EFFECT FOR MOST ALL OF WESTERN WASHINGTON
WILL REMAIN IN EFFECT UNTIL THE HEAVY PRECIPITATION EVENT HAS
DEFINITELY ENDED.
ANOTHER FRONTAL SYSTEM WITH LOWER SNOW LEVELS WILL MOVE THROUGH THE
FORECAST AREA FRIDAY THROUGH SATURDAY. IT WILL BE A SNOW PRODUCER
FOR THE MOUNTAINS...AND IT WILL NOT PRESENT A FLOODING CONCERN. A
COLDER AND SOMEWHAT DRIER PATTERN WILL PREVAIL THROUGH THE WEEKEND
AND EARLY NEXT WEEK...AND AGAIN NO FURTHER FLOODING IS EXPECTED.
MCDONNAL/05
&&
.AVIATION...STRONG ONSHORE FLOW THROUGH THIS EVENING WILL GRADUALLY
DIMINISH OVERNIGHT AS HIGH PRES OFFSHORE BUILDS INTO THE COASTAL
WATERS. MOISTURE ASSOCIATED WITH A STRONG COLD FRONT AND ASSOCIATED
SHORT WAVE TROUGH ALOFT THAT SWEPT SOUTHEAST ACROSS THE AREA EARLY
THIS MORNING IS DECREASING FROM THE NORTH. BY MID AFTERNOON MOST
AREAS WILL SEE SCATTERED SHOWERS...MAINLY NEAR THE TERRAIN AND WITH
A PUGET SOUND CONVERGENCE ZONE FROM ABOUT SEATTLE NORTH TO ABOUT THE
KING-SNOHOMISH COUNTY LINE. CEILINGS THAT WERE MAINLY IFR FROM THE
CENTRAL PUGET SOUND NORTHWARD WILL BECOME VFR WITH CIGS GENERALLY
ABOVE 030.
EXPECT ONSHORE FLOW...SHOWERS...AND REMNANT CONVERGENCE ZONE
ACTIVITY TO DIMINISH BEGINNING ABOUT 03Z.
KSEA...DRIER AIR ALOFT IS FILTERING INTO THE TERMINAL FROM THE
NORTH...AND THIS SHOULD RESULT IN CEILINGS LIFTING TO SCT-BKN025
BKN-OVC040 BY 20Z. EXPECT SCATTERED SHOWER ACTIVITY...MAINLY FROM
ABOUT THE TERMINAL NORTHWARD AS A CONVERGENCE ZONE PARKS OVER
NORTHERN PORTIONS OF SEATTLE AND SEATAC TO THE SOUTH OF THE ZONE.
SOUTH TO SOUTHWEST WINDS 15 KNOTS WITH GUSTS TO 25 KNOTS ARE
EXPECTED 21Z-03Z. WINDS WILL DIMINISH BEGINNING 03Z TO SOUTH 5-9
KNOTS THROUGH TONIGHT. CEILINGS TONIGHT MAINLY 035-045. ALBRECHT
&&
.MARINE...STRONG ONSHORE FLOW BEHIND A COLD FRONT THAT MOVED THROUGH
THE AREA EARLY THIS MORNING WILL CONTINUE THROUGH THIS EVENING. THE
ONSHORE FLOW WILL GRADUALLY DIMINISH OVERNIGHT AS A SURFACE RIDGE
OVER THE OFFSHORE WATERS SHIFTS EAST INTO THE COASTAL WATERS. THE
RIDGE WILL SHIFT INTO THE INTERIOR LATE THU.
A WARM FRONT MOVING INTO THE COASTAL WATERS LATE THURSDAY NIGHT WILL
INCREASE SOUTH TO SOUTHEAST FLOW. GALES ARE POSSIBLE ON THE COAST
LATE THU NIGHT INTO FRI MORNING. THE ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA LATER FRI AFTERNOON OR NIGHT. STRONG ONSHORE FLOW IS
POSSIBLE AGAIN LATER SAT INTO SAT NIGHT AS A DEEP TROUGH FORMS OVER
OR TO THE EAST OF THE WATERS. ALBRECHT
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WARNINGS AND WATCHES ARE IN EFFECT FOR PARTS OF THE
CWA.
WINTER WEATHER ADVISORY ABOVE 2500 FEET UNTIL MIDNIGHT PST
TONIGHT FOR THE CASCADES.
PZ...GALE WARNINGS ARE IN EFFECT FOR THE ADMIRALTY INLET AND
CENTRAL/EASTERN STRAIT OF JUAN DE FUCA.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE REMAINING
WATERS.
SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 PM PST THURSDAY
FOR THE GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:05 PM PST | River Flood Warning | SEW | Snohomish | 24 hr |
| Feb 21, 9:23 PM PST | River Flood Warning | SEW | Snohomish | 9 hr |
| Feb 21, 9:23 PM PST | River Flood Warning | SEW | Snohomish | 9 hr |
| Feb 21, 9:23 PM PST | River Flood Warning | SEW | Snohomish | 9 hr |
| Feb 22, 9:05 AM PST | River Flood Warning | SEW | Snohomish | 19 hr |
| Feb 22, 9:16 AM PST | River Flood Warning | SEW | Lewis | 18 hr |
| Feb 22, 10:26 AM PST | River Flood Warning | SEW | King | 47 hr |
| Feb 22, 2:44 PM PST | Small Craft Advisory for Hazardous Seas | SEW | 24 hr |
Nearby
River Flood Warnings in Washington, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.